Hail, La Moure
- When
- August 20, 4:16 PM CST
- Where
- La Moure County, 10 mi W of Edgeley
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.367, -98.917
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Aug 20, 1:20 PM CST, 2 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 220 PM CDT SUN AUG 20 2006 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT... PROBLEMS TODAY STRENGTH OF CONVECTION ALONG COLD FRONT EXTENDING EARLY THIS AFTERNOON FROM NEAR KMOT SOUTHWEST TO KHEI. GFS CONTINUES TO FLIP SO WILL USE BLEND OF MODELS BUT FOLLOW TIMING CLOSEST TO NAM. FRONT PUSHES SOUTH THIS AFTERNOON TO A KDVL TO KBIS LINE AT 00Z. ELEVATED CONVECTION AHEAD OF TROUGH HAS ALMOST REACHED SEVERE LEVELS TWICE THIS AFTERNOON SO ANY SURFACE BASED CONVECTION WILL LIKELY PRODUCE SEVERE CRITERIA. COLD FRONT EXITS CWA BY 06Z WITH HIGH PRESSURE NOSING SOUTH FROM CANADA OVERNIGHT. LOWS NORTHWEST COOLEST WITH LEAST AMOUNT OF CLOUD COVER...LOWER HEIGHTS AND TDS. SHORT WAVE RIDGING OVER NORTHERN PLAINS MOST OF MONDAY AND TUESDAY WITH NEXT SYSTEM APPROACHING FROM WEST ON WEDNESDAY. PRELIMINARY INDICATIONS ARE POSSIBLE SEVERE OUTBREAK AGAIN WEDNESDAY AFTERNOON AND EVENING WITH LINGERING POPS UNTIL THURSDAY MORNING. TEMPERATURES WARMEST ON TUESDAY UNDER RIDGE WITH RETURN FLOW DEVELOPING AHEAD OF LEE TROUGH IN CENTRAL MONTANA. .LONG TERM...THURSDAY THROUGH SUNDAY NIGHT... NO MAJOR CHANGES MADE TO EXTENDED...ONLY TWEAKED WINDS...TEMPS...AND DEWPOINTS. 12Z GFS PRETTY SIMILAR TO PREVIOUS RUNS AND OTHER MODELS UP TO FRIDAY. THEN...ENTERS A COMPLETELY DIFFERENT SOLUTION COMPARED TO OTHER RUNS. IT SEEMS THAT THE GFS IS HAVING DIFFICULTY HANDLING PACIFIC TROUGH WHEN CROSSING THE ROCKIES. HAVE DISMISSED THIS RUN AND HAVE TRENDED TOWARD PREVIOUS GFS AND MEAN GFS ENSEMBLE RUNS...WHICH LINES UP CLOSE TO ECMWF AND CANADIAN SOLUTIONS. THIS WOULD RETAIN WEATHER SYSTEM FOR FRIDAY...WHICH 12Z GFS THROWS OUT. NATIONAL CENTERS ARE ALSO AGREEING WITH THIS SURMISE. SO...IN GOING WITH PREVIOUS FORECASTS. LOOKS LIKE THURSDAY INTO SATURDAY MORNING WILL SEE ACTIVE WEATHER PATTERN WITH GOOD MID LEVEL TROUGH MOVING THROUGH THE REGION. THIS WILL BRING A FAIRLY DECENT CHANCE OF RAIN IN THAT PERIOD. TEMPS LOOK TO BE SEASONAL THROUGH EXTENDED...EXCEPT FOR FRIDAY...WHICH WILL BE COOL WITH PRECIP IN THE AREA. UPPER LEVEL RIDGE WILL BEGIN TO BUILD BACK INTO THE REGION SOMETIME LATE NEXT WEEKEND. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/JC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 449 AM CDT SUN AUG 20 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-211000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 449 AM CDT SUN AUG 20 2006 /349 AM MDT SUN AUG 20 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEST AND CENTRAL THIS AFTERNOON...THEN MORE SOUTH CENTRAL AND SOUTHEAST TONIGHT. SOME OF THE STORMS THAT DEVELOP MAY REACH SEVERE THRESHOLDS WITH GUSTY WINDS...ISOLATED DRY LIGHTNING...AND HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY NIGHT. SOME THUNDERSTORMS WILL MOST LIKELY BE SEVERE DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
141 PM CDT SUN AUG 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL 9 NE KNOX 48.45N 99.56W
08/20/2006 E0.50 INCH PIERCE ND TRAINED SPOTTER
HAIL 1/4 TO 1/2 INCH. HEAVY RAIN AND GUSTY WIND TO 40 MPH
&&
LLPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
437 PM CDT SUN AUG 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL STREETER 46.66N 99.36W
08/20/2006 E1.00 INCH STUTSMAN ND TRAINED SPOTTER
&&
LLPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
507 PM CDT SUN AUG 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM HAIL N GACKLE 46.63N 99.14W
08/20/2006 E1.00 INCH LOGAN ND TRAINED SPOTTER
HAIL 1/2 TO 1 INCH. HEAVY RAIN 1.45 STILL RAINING
&&
LLPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
515 PM CDT SUN AUG 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 10 NE FREDONIA 46.44N 98.96W
08/20/2006 E1.75 INCH LAMOURE ND TRAINED SPOTTER
&&
LLPThe Aberdeen radar (KABR), 109 km away, was scanning. The volume nearest the first event began at 22:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528457.